Alert archive / California / Wind Advisories in 2011
Wind Advisory 24, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 4, 2011, 10:23 AM PDT. It took effect at Oct 4, 2011, 3:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2011, 10:23 AM PDT (17:23 UTC)
- In effect from
- Oct 4, 2011, 3:00 PM PDT
- Expired
- Oct 4, 2011, 9:47 PM PDT
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
968 WWUS76 KSTO 041723 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1023 AM PDT TUE OCT 4 2011 ...WINDY CONDITIONS LATE THIS AFTERNOON INTO TONIGHT... .SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND TONIGHT AHEAD OF A COLD FRONT. MODERATE TO HEAVY RAIN WILL ACCOMPANY THE WINDS AT TIMES TONIGHT. CAZ015-016-051200- /O.NEW.KSTO.WI.Y.0024.111004T2200Z-111005T1200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY 1023 AM PDT TUE OCT 4 2011 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. * TIMING...SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND TONIGHT. WINDS WILL DECREASE BEHIND THE COLD FRONT WEDNESDAY MORNING. * WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...CLOGGED STORM DRAINS FROM WIND BLOWN LEAVES COULD CAUSE PONDING OF WATER ON ROADWAYS. SOME POWER OUTAGES COULD OCCUR SHOULD BRANCHES OR SMALL TREES FALL AND DAMAGE POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ017>019-051200- /O.NEW.KSTO.WI.Y.0024.111005T0700Z-111005T1200Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...SACRAMENTO ...FAIRFIELD/SUISUN ... STOCKTON...MODESTO 1023 AM PDT TUE OCT 4 2011 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT WEDNESDAY FOR THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS ALONG WITH THE DELTA REGION. * TIMING...SOUTHERLY WINDS WILL INCREASE AHEAD OF A COLD FRONT MOVING INTO THE AREA OVERNIGHT. WINDS ARE EXPECTED TO DECREASE AROUND SUNRISE. * WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...CLOGGED STORM DRAINS FROM WIND BLOWN LEAVES COULD CAUSE PONDING OF WATER ON ROADWAYS. SOME POWER OUTAGES COULD OCCUR SHOULD BRANCHES OR SMALL TREES FALL AND DAMAGE POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HSO/SG
1 follow-up statement
953 WWUS76 KSTO 050447 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 947 PM PDT TUE OCT 4 2011 CAZ015-016-050600- /O.CAN.KSTO.WI.Y.0024.000000T0000Z-111005T1200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 947 PM PDT TUE OCT 4 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. BREEZY CONDITIONS WILL OCCUR TONIGHT AS A STRONG COLD FRONT MOVES THROUGH INTERIOR NORTHERN CALIFORNIA...HOWEVER WINDS ARE EXPECTED TO REMAIN JUST BELOW ADVISORY CRITERIA. SOUTH TO SOUTHEAST WIND OF 10 TO 25 MPH CAN BE EXPECTED OVERNIGHT WITH LOCAL GUSTS TO UP 35 MPH. $$ CAZ017>019-050600- /O.CAN.KSTO.WI.Y.0024.111005T0700Z-111005T1200Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 947 PM PDT TUE OCT 4 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. BREEZY CONDITIONS WILL OCCUR OVERNIGHT AS A STRONG COLD FRONT MOVES THROUGH INTERIOR NORTHERN CALIFORNIA...HOWEVER WINDS ARE EXPECTED TO REMAIN JUST BELOW ADVISORY CRITERIA. SOUTH TO SOUTHEAST WIND OF 10 TO 25 MPH CAN BE EXPECTED OVERNIGHT WITH LOCAL GUSTS TO UP 35 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 4, 9:35 AM PDT, 48 minutes earlier.
Area forecast discussion, Oct 4, 9:35 AM PDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 935 AM PDT TUE OCT 4 2011 .SHORT TERM DISCUSSION... UPPER LEVEL TROUGH SPLIT ALONG THE WEST COAST WITH ONE PART OVER SOUTHERN CALIFORNIA AND ANOTHER ONE OFF THE PACIFIC NORTHWEST CENTERED AROUND 135W. MODERATE TO HEAVY RAIN AT TIMES IS EXPECTED TONIGHT INTO WEDNESDAY WITH THE NORTHERLY SYSTEM MOVING INTO THE AREA. 160KT JET NOSES INTO THE BAY AREA 06Z TONIGHT BRINGING GOOD UPPER LEVEL DIVERGENCE OVER THE AREA ALONG WITH PRECIPITABLE WATER AROUND AN INCH. PRECIPITATION WILL BECOME HEAVIER OVER THE NORTH THIS EVENING AND SOUTH OF INTERSTATE 80 AROUND MIDNIGHT. TEMPERATURES WILL BE IN THE MID 60S TO LOWER 70S IN THE VALLEY AND IN THE UPPER 40S TO UPPER 50S IN THE MOUNTAINS AND DROP DOWN TO THE LOW TO MID 60S IN THE VALLEY AND LOWER 30S TO LOWER 40S IN THE MOUNTAINS TOMORROW BEHIND THE COLD FRONT. SNOW LEVELS ARE EXPECTED TO START OUT AROUND 7000 TO 8000 FEET AND DROP DOWN TO AROUND 5000 TO 6000 FEET WEDNESDAY MORNING. WINTER STORM WARNING IS OUT FOR AN EARLY SEASON STORM BUT MAY MOVE UP TIMING TO BEGIN AROUND MIDNIGHT INSTEAD OF 5 AM. UP TO ABOUT AN INCH OF RAIN POSSIBLE IN THE VALLEY...ESPECIALLY IN THE NORTH AND ABOUT AN INCH AND A HALF FOR THE MOUNTAINS BY TOMORROW NIGHT. SOUTHERLY WINDS WILL INCREASE DURING THE DAY TODAY WITH 15 TO 30 MPH WITH GUSTS TO 40 MPH IN THE VALLEY AND 50 MPH IN THE MOUNTAINS. WILL LOOK A LITTLE MORE INTO A POSSIBLE WIND ADVISORY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY LATE THIS AFTERNOON AND EVENING. SOME INSTABILITY BEHIND THE FRONT ESPECIALLY IF WE SEE SOME SUN WEDNESDAY AFTERNOON FOR A SLIGHT CHANCE OF THUNDERSTORMS IN THE VALLEY AND DELTA REGION. THREAT OF SHOWERS CONTINUE WITH SOME INSTABILITY ON THURSDAY AS THE UPPER LOW MOVES OFF TO THE EAST. WARMER AND DRIER WEATHER EXPECTED FRIDAY INTO THE WEEKEND AS HIGH PRESSURE BUILDS IN FROM THE PACIFIC. EXTENDED MODELS TENDING TOWARDS FLATTENING THE RIDGE TOWARDS EARLY NEXT WEEK BUT MODEL TO MODEL CONSISTENCY BECOMES POOR. GFS BOUNCING BETWEEN IDEA OF ANOTHER FAIRLY SIGNIFICANT FRONTAL PASSAGE AROUND THE MIDDLE OF NEXT WEEK OR CONTINUED FLAT RIDGING. ECMWF A LITTLE MORE CONSISTENT WITH THE FLAT RIDGING IDEA. CONFIDENCE IN EXTENDED FORECAST WILL REMAIN LOW UNTIL MODELS COME MORE IN LINE. .EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY) WRAPAROUND SHOWERS SHOULD CEASE OVER THE NORTHERN SIERRA THURSDAY NIGHT. HIGH PRESSURE BUILDS INTO THE REGION ON FRIDAY...BRINGING A FEW DAYS OF WARMER AND DRIER WEATHER. TEMPERATURES ARE EXPECTED TO REMAIN BELOW NORMAL. MODEL DIFFERENCES ARISE BY SUNDAY AS THE NEXT WAVE APPROACHES THE PACIFIC NORTHWEST. THE ECMWF BRINGS THIS FEATURE INLAND OVER OREGON SUNDAY INTO MONDAY...WHILE THE GFS KEEPS IT WELL NORTH OVER CANADA. THE ECMWF HAS SHOWN A BETTER TRACK RECORD LATELY IN THE EXTENDED PERIODS...AND AS SUCH HAVE INCLUDED SLIGHT CHANCE OF PRECIPITATION ALONG THE NORTHERN MOUNTAINS SUNDAY AND MONDAY. DANG && .AVIATION... PATCHY LOW CLOUDS HAVE DEVELOPED IN THE VALLEY THIS MORNING DUE TO LIGHT WINDS AND MOISTURE FROM RECENT FRONTAL PASSAGE WITH CIGS AROUND 500 FEET. CIGS ARE EXPECTED TO INCREASE TO AROUND 2500 FEET BY THIS AFTERNOON. SOUTH AND SOUTHWESTERLY WINDS ARE EXPECTED TO START INCREASING AFTER 18Z. WIND SPEEDS FOR VLY TAF SITES BY 00Z SHOULD BE AROUND 15-28 KTS AND CONTINUE OVERNIGHT WITH LCL GUSTS TO 33 KTS POSSIBLE. ISOLATED AND BRIEF -SHRA MAY AFFECT TAF SITES TODAY BUT THE NEXT COLD FRONT WILL ARRIVE TONIGHT. INCREASING CHANCES OF RAIN FOR TAF SITES AFT 00Z WITH THE BULK OF RAIN ARRIVING CLOSER TO 06Z WHICH COULD BRING PERIODS OF MDT TO HEAVY RAIN TO TAF SITES INTO WEDNESDAY. MVFR/IFR CIGS AND VSBYS EXPECTED DURING SHOWERS. WIND GUSTS OVER MOUNTAIN RIDGETOPS 30-40 KTS TONIGHT INTO WED MORNING WITH MVFR/IFR CONDS DURING SHOWERS. JBB && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 5 AM TO 11 PM PDT WEDNESDAY ABOVE 6000 FEET FOR THE WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WARNING FROM 5 AM TO 11 PM PDT WEDNESDAY ABOVE 6000 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA. &&
Hazardous weather outlook, Oct 3, 3:21 PM PDT, 19 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SACRAMENTO CA 321 PM PDT MON OCT 3 2011 CAZ013>019-063-064-066>069-041400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 321 PM PDT MON OCT 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY SYSTEM NUMBER 1 WILL AFFECT INTERIOR NORTHERN CALIFORNIA TODAY AND TONIGHT. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A SECOND...STRONGER AND WETTER STORM SYSTEM WILL AFFECT THE AREA TUESDAY NIGHT AND WEDNESDAY. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Special weather statement, Oct 4, 6:03 AM PDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 603 AM PDT TUE OCT 4 2011 CAZ013>019-063-064-066-067-050115- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- 603 AM PDT TUE OCT 4 2011 ...WINTER-LIKE WEATHER SYSTEM TO BRING WET AND BREEZY WEATHER MID WEEK... A STRONG FOR THE SEASON COLD FRONT WILL MOVE THROUGH NORTHERN CALIFORNIA LATE TONIGHT AND WEDNESDAY. THIS SYSTEM WILL SPREAD PERIODS OF MODERATE TO HEAVY RAIN ACROSS THE REGION. EXPECT GUSTY SOUTHERLY WINDS WITH TEMPERATURES DROPPING TO 15 TO 25 DEGREES BELOW NORMAL. * RAINFALL TOTALS ARE FORECAST TO RANGE FROM ONE QUARTER INCH TO THREE QUARTERS OF AN INCH OVER THE VALLEY AND ONE TO 2 INCHES OVER THE WEST SLOPE OF THE SIERRA NEVADA. * WIND GUSTS OF 15 TO 30 MPH ARE EXPECTED IN THE VALLEY AND LOWER FOOTHILLS WITH GUSTS OF 40 MPH OR HIGHER OVER HIGHER MOUNTAIN ELEVATIONS. * ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON IN THE CENTRAL VALLEY. MOTORISTS SHOULD BE ALERT FOR SLICK ROADS DUE TO THE FIRST SIGNIFICANT RAIN OF THE SEASON ALONG WITH ACCUMULATED OIL ON THE ROADWAYS. SOME POWER OUTAGES COULD OCCUR SHOULD BRANCHES OR SMALL TREES FALL AND DAMAGE POWER LINES. CLOGGED STORM DRAINS COULD CAUSE PONDING OF WATER ON ROADWAYS AND MINOR URBAN FLOODING MAY ALSO OCCUR DURING PERIODS OF MODERATE TO HEAVY RAIN WHICH COULD IMPACT ROAD TRAVEL. CONTINUE TO MONITOR NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS FOR UPDATES ON THIS DEVELOPING UNSETTLED WEATHER.
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.